Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 218, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2012, 2:25 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 10, 2012, 3:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Polk County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:42 PM EDT | HAIL 1 | Cleveland, TN | |
| Jul 10, 3:12 PM EDT | TSTM WND DMG | Archville, TN | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KMRX 101825
SVRMRX
TNC011-139-101930-
/O.NEW.KMRX.SV.W.0218.120710T1825Z-120710T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 330 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CLEVELAND...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BENTON...DUCKTOWN...CONASAUGA...PARKSVILLE...RELIANCE...BIG FROG
MOUNTAIN...ARCHVILLE...TURTLETOWN AND COPPERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3498 8497 3502 8497 3504 8500 3508 8500
3508 8501 3515 8503 3515 8501 3520 8501
3525 8496 3519 8429 3498 8433
TIME...MOT...LOC 1825Z 269DEG 15KT 3507 8478
$$
MJB1 follow-up statement
905
WWUS54 KMRX 101855
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT TUE JUL 10 2012
TNC011-139-101930-
/O.CON.KMRX.SV.W.0218.000000T0000Z-120710T1930Z/
BRADLEY TN-POLK TN-
255 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR POLK AND BRADLEY COUNTIES...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARCHVILLE...OR 9 MILES NORTHWEST OF DUCKTOWN...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
DUCKTOWN...COPPERHILL AND TURTLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3498 8497 3502 8497 3504 8500 3508 8500
3508 8501 3515 8503 3515 8501 3520 8501
3525 8496 3519 8429 3498 8433
TIME...MOT...LOC 1855Z 267DEG 16KT 3509 8452
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:24 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 10, 1:24 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 124 PM EDT TUE JUL 10 2012 .AVIATION...FRONTAL BOUNDARY TO OUR NORTH WILL SLOWLY SLIDE SOUTHWARD AND WILL CONTINUE TO PROVIDE SCATTERED CONVECTION ON AND OFF THROUGHOUT THE TAF PERIOD. WILL KEEP OCCASIONAL VCTS/SH MENTIONED IN TAFS MUCH OF THE TIME...BUT WHEN A SHOWER/THUNDERSTORM DOES MOVE THROUGH A TAF SITE...BE PREPARED FOR BRIEF MVFR CONDITIONS AND POSSIBLE THUNDERSTORM WINDS. ADDITIONALLY...WITH SIGNIFICANT LOW LEVEL MOISTURE...PATCHY EARLY MORNING FOG IS POSSIBLE...MAINLY NEAR TRI. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jul 10, 3:16 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT TUE JUL 10 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT TUE JUL 10 2012 /216 AM CDT TUE JUL 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN THREAT WITH THESE SLOW-MOVING STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK. THE MAIN THREAT EACH DAY WILL BE HEAVY RAINFALL...WITH A POTENTIAL FOR FLOODING. THE GREATEST POTENTIAL FOR FLOODING WILL LIKELY BE ON THURSDAY. FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGER STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH FRIDAY.
In the hours before
Local storm report, Jul 10, 10:29 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 3 NW BLOUNTVILLE 36.56N 82.37W
07/10/2012 SULLIVAN TN 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER BETWEEN
BLOUNTVILLE AND BRISTOL
&&
JWINTONSpecial weather statement, Jul 10, 12:14 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT TUE JUL 10 2012 TNZ081>083-098-099-101715- BLEDSOE TN-HAMILTON TN-MARION TN-RHEA TN-SEQUATCHIE TN- 1114 AM CDT TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...BLEDSOE... SEQUATCHIE AND RHEA COUNTIES UNTIL 1215 PM CDT/115 PM EDT/... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PIKEVILLE TO JASPER...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DAYTON... CHATTANOOGA...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...POWELLS CROSSROADS...HALETOWN (GUILD)...BRAYTON...LONE OAK...GRAYSVILLE...SALE CREEK...RED BANK...MIDDLE VALLEY...SHADY GROVE...EVENSVILLE AND OLD WASHINGTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Local storm report, Jul 10, 1:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/10/2012 HAMILTON TN 911 CALL CENTER
COUPLE OF TREES DOWN.
&&Local storm report, Jul 10, 2:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG HARRISON 35.13N 85.15W
07/10/2012 HAMILTON TN 911 CALL CENTER
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 3 hr |
| Jul 9, 9:07 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 113 min |
| Jul 9, 10:32 PM EDT | Flash Flood Warning | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jul 9, 10:50 PM EDT | Areal Flood Advisory | MRX | McMinn | 115 min |
| Jul 10, 2:54 AM EDT | Areal Flood Advisory | MRX | Blount, Knox | 93 min |
| Jul 10, 3:39 AM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 111 min |
| Jul 10, 7:16 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 119 min |
| Jul 10, 8:02 AM EDT | Flash Flood Warning | MRX | Sullivan | 2 hr |
| Jul 10, 12:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 61 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| Jul 10, 2:02 PM EDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
| Jul 10, 3:03 PM EDT | Flash Flood Warning | MRX | Bradley, Polk | 3 hr |
| Jul 10, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 53 min |
| Jul 10, 3:38 PM EDT | Areal Flood Advisory | MRX | McMinn | 3 hr |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 61 min |
| Jul 10, 4:30 PM EDT | Areal Flood Advisory | MRX | Monroe | 2 hr |
| Jul 10, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier | 57 min |
| Jul 10, 5:20 PM EDT | Areal Flood Advisory | MRX | Blount | 115 min |
| Jul 10, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sevier | 59 min |
| Jul 10, 6:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 111 min |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | MRX | Cocke | 115 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.